News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: terrible zoloft withdraws


 mrsmith - Thu Jan 19, 2006 5:50 pm

i need help. i have been on 100mg zoloft for about three years now. im 19. when i was sixteen my parents split up and i was depressed. so on my next doctors visit i had lost about ten pounds and my doctor asked me if i had any change in diet. i told him it was because of my parents divorce i hadent been eating well. he prescribed me 100 mg. zoloft and i felt a little better. i have been taking it ever since. about a year ago i ran out and hadnt got my prescription refilled. a day went by and i felt fine. another day. and on the third day i started to feel like i was getting jolts. like electricity so i immediatly got my prescription refilled. thinking it was lack of this drug. i got it refilled took the pills and felt fine. about two weeks ago i tried to quit zoloft all together, i had the same symptoms. on ly this time i quit for a whole week. the syptoms were terrible. electrifying jolts, prfuse sweating, insomnia, altered mood, and even thoughts of suicide fiannally one day it got too much for me. i took a pill and within a matter of hours i felt normal again. better than ever. i know i wasnt a depressed person but i was just looking for a little pick me up in a rough patch in my life. now i cannot function without this terrible drug. ive never done any type of drugs before, and i feel like an addict. i think if i was taken off of zoloft something terrible would happen to me. i want to stop this so bad and i need help. anyone please, help me.
 MaryAnn N, RN - Sun Jan 22, 2006 10:01 am

User avatar Hi Mrsmith,

Zoloft is not supposed to be discontinued abruptly. If you would like to stop them, you would have to gradually step down; gradually reducing your dose. It would be best to see your doctor in order to acheive this goal the best way possible without any of the horrible withdrawl symptoms that you have experienced in the past. Keep in touch and let me know how it works out.

MaryAnnRN
 dmfazio - Sun Jan 22, 2006 4:48 pm

I am a 40 year old female. I was put on 100 mg of zoloft due to PMS about 3 years ago. I recently weaned myself off zoloft. However, the side effects have been almost unbearable. I have become very angry for no reason at times. I am dizzy and lightheaded most of the time and have a very hard time staying focused. The side effects of the withdrawals are beginning to worry me.

Is this a normal re-action to the discontinued use? If so, is there anything I can do to help resolve these syptoms?

Any advise would greatly appreciated.

Thanks,

D
 DeLWolcott - Mon Feb 06, 2006 12:08 am

Slow tapering is the best. Be aware that even after you have completely tapered off of the medication your symptoms you originally began taking the medication for will still be there. These medications only numb the feelings of anxiety/panic/depression. Coping strategies must be learned so that you can deal with these situations without the medication when they poke their nasty little heads out.

It takes time to regain control of your reactions, but control of yourself can return with patience, not only with tapering schedule, but with yourself in general.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here